Alert archive / Missouri / Areal Flood Warnings in 2014
Areal Flood Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Sep 2, 2014, 7:43 AM CDT for 6 counties in Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2014, 7:43 AM CDT (12:43 UTC)
- Expired
- Sep 2, 2014, 3:30 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, MO, Callaway County, MO, Lincoln County, MO, Montgomery County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 2, 6:52 AM CDT, 51 minutes earlier.
Area forecast discussion, Sep 2, 6:52 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 652 AM CDT Tue Sep 2 2014 .SHORT TERM: (Through Wednesday night) Issued at 355 AM CDT Tue Sep 2 2014 Early morning SH/TS expected to continue pushing east and south with the sinking synoptic boundary and a veering LLJ. The Flash Flood Watch has been canceled early for the counties where rain has already ended. Additional counties may be canceled over the next few hours based on radar trends. After a lull in SH/TS over most of the area for today (except possibly across the southern CWA in closer proximity to outflow boundaries and in the higher terrain of the eastern Ozarks), precipitation chances increase again late tonight and tomorrow as the quasistationary frontal boundary lifts back northeastward as a warm front and a southwesterly LLJ begins to interact with it. Kanofsky .LONG TERM: (Tonight through Monday) Issued at 355 AM CDT Tue Sep 2 2014 An approaching cold front will bring the next chance of SH/TS to the area late this week, however the best dynamics are forecast to remain north of the CWA. Expect warm temperatures (80s-90s) through the end of the week followed by a rapid cool-down on Sat. The warmest day of the week will probably be on Thursday after the passage of a warm front on the previous day and in the absence of widespread precip/cloud cover along with H85 temperatures increasing to 20-22 deg C. The coolest days will probably be on Saturday and Sunday behind a cold front. The cooler weather might even last into Monday. Expect highs to be around 10 degrees cooler on Saturday compared to Friday. Kanofsky && .AVIATION: (For the 12z TAFs through 12z Wednesday Morning) Issued at 633 AM CDT Tue Sep 2 2014 A small area of showers and thunderstorms has quickly developed since 1115z just to the northeast of KSTL. Unless they develop further to the west southwest I think that all the TAF sites should be void of precipitation. Areas of IFR and MVFR cigs cover portions of the area this morning and additional broken MVFR cigs are forecast to develop this morning before scattering out by midday. VFR conditions are then expected from the afternoon through tonight. Will need to keep a close eye on showers and thunderstorms developing over western MO tonight. Think these will stay west of KCOU through 12z Wed. Specifics for KSTL: A small area of showers and thunderstorms has quickly developed since 1115z just to the northeast of KSTL. Unless they develop further to the west southwest I think that a sprinkle is all KSTL will see over the next hour or so. Otherwise the terminal is surrounded to the north and east by areas of IFR and MVFR cigs. Additional broken MVFR cigs are forecast to develop this morning before scattering out by midday. VFR conditions are then expected from the afternoon through tonight. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 2, 5:27 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 527 AM CDT TUE SEP 2 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 527 AM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS PARTS OF EASTERN AND SOUTHERN MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS. THERE IS ALSO A CHANCE OF THUNDERSTORMS LATER TONIGHT ACROSS PARTS OF CENTRAL AND SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THUNDERSTORMS ARE ALSO POSSIBLE FROM THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF ONE INCH TO THE NATIONAL WEATHER SERVICE. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY OBSERVED FLOODING. KANOFSKY
In the hours before
Local storm report, Sep 2, 6:08 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM FLASH FLOOD NEW FLORENCE 38.91N 91.45W
09/02/2014 MONTGOMERY MO LAW ENFORCEMENT
WATER OVER THE ROAD ON PART OF HIGHWAY 19 IN NEW
FLORENCE
&&
KANOFSKYLocal storm report, Sep 2, 6:20 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN TROY 38.98N 90.98W
09/02/2014 M4.69 INCH LINCOLN MO NWS EMPLOYEE
24-HR TOTAL.
&&
GOSSELINLocal storm report, Sep 2, 6:23 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM FLASH FLOOD 3 SW TROY 38.95N 91.01W
09/02/2014 LINCOLN MO DEPT OF HIGHWAYS
ROUTE J CLOSED DUE TO RUNNING WATER FROM BIG CREEK.
&&
GOSSELINLocal storm report, Sep 2, 7:22 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN COLUMBIA 38.95N 92.33W
09/02/2014 M5.47 INCH BOONE MO CO-OP OBSERVER
FROM UNIVERSITY OF MISSOURI. 24-HR TOTAL.
&&
GOSSELINLocal storm report, Sep 2, 7:35 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN COLUMBIA 38.95N 92.33W
09/02/2014 M5.16 INCH BOONE MO MESONET
24-HR TOTAL FROM SANBORN FIELD AT UNIVERSITY OF
MISSOURI.
&&
GOSSELINLocal storm report, Sep 2, 7:37 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 9 E COLUMBIA 38.95N 92.16W
09/02/2014 M6.55 INCH BOONE MO COCORAHS
24-HR TOTAL.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:58 PM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Montgomery | 3 hr |
| Sep 1, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 46 min |
| Sep 1, 8:53 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 52 min |
| Sep 1, 9:07 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau | 4 hr |
| Sep 1, 9:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 49 min |
| Sep 1, 10:33 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 42 min |
| Sep 1, 10:43 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 32 min |
| Sep 1, 10:52 PM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Sep 1, 11:07 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 23 min |
| Sep 1, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 25 min |
| Sep 2, 12:08 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau, Montgomery | 8 hr |
| Sep 2, 1:23 AM CDT | River Flood Warning | LSX | Saint Charles | 7 days |
| Sep 2, 7:23 AM CDT | River Flood Warning | LSX | Lincoln | 38 hr |
| Sep 1, 11:57 PM CDT | Flash Flood Warning | LSX | Fayette | 8 hr |
| Sep 2, 7:51 AM CDT | Areal Flood Warning | LSX | Fayette | 8 hr |
Nearby
Areal Flood Warnings in Missouri, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.